Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 12, NWS Reno, NV

June 8, 2010Mono County, California; 7 counties in Nevada

NWS Reno, NV issued this wind advisory at Jun 8, 2010, 2:08 PM PDT for Mono County, California; 7 counties in Nevada. It took effect at Jun 9, 2010, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2010, 2:08 PM PDT (21:08 UTC)
In effect from
Jun 9, 2010, 11:00 AM PDT
Expired
Jun 9, 2010, 8:52 PM PDT
In force
10 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WWUS75 KREV 082108
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
208 PM PDT TUE JUN 8 2010

...STRONG AND GUSTY WINDS TOMORROW AFTERNOON AND EVENING...


NVZ001-004-091100-
/O.NEW.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
208 PM PDT TUE JUN 8 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. 

* TIMING: WINDS WILL INCREASE TOMORROW MORNING BECOMING STRONG AND
  GUSTY DURING THE AFTERNOON AND EVENING HOURS.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 95 AND
  NEVADA HIGHWAY 447.

* AREAS OF BLOWING DUST ARE POSSIBLE DURING THE AFTERNOON AND
  EVENING HOURS WITH PERIODS OF VISIBILITY DROPPING AS LOW AS ONE
  MILE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ003-091100-
/O.NEW.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITY OF...SPARKS
208 PM PDT TUE JUN 8 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. 

* TIMING: WINDS WILL INCREASE TOMORROW MORNING BECOMING STRONG AND
  GUSTY DURING THE AFTERNOON AND EVENING HOURS.

* WINDS: WEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 55 MPH.

* IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ073-091100-
/O.NEW.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
208 PM PDT TUE JUN 8 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. 

* TIMING: WINDS WILL INCREASE TOMORROW MORNING BECOMING STRONG AND
  GUSTY DURING THE AFTERNOON AND EVENING HOURS.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. RIDGE
  GUSTS UP TO 75 MPH.

* IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ071-091100-
/O.NEW.KREV.LW.Y.0036.100609T1800Z-100610T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE
208 PM PDT TUE JUN 8 2010

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ072-NVZ002-091100-
/O.NEW.KREV.LW.Y.0036.100609T1800Z-100610T0600Z/
GREATER LAKE TAHOE AREA-
208 PM PDT TUE JUN 8 2010

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY
FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM TO 11 PM
PDT WEDNESDAY. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. 

* WAVE HEIGHTS: 3 TO 5 FEET WITH THE HIGHEST WAVES ALONG NORTHEAST
  SHORES FROM CRYSTAL BAY TO GLENBROOK.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
194 
WWUS75 KREV 091022
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
322 AM PDT WED JUN 9 2010

...STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING...

NVZ001-004-100000-
/O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
322 AM PDT WED JUN 9 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG AND
  GUSTY DURING THE AFTERNOON AND EVENING HOURS.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 95 AND
  NEVADA HIGHWAY 447.

* AREAS OF BLOWING DUST ARE POSSIBLE DURING THE AFTERNOON AND 
  EVENING HOURS WITH PERIODS OF VISIBILITY DROPPING AS LOW AS 
  ONE MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-100000-
/O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITY OF...SPARKS
322 AM PDT WED JUN 9 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG
  AND GUSTY DURING THE AFTERNOON AND EVENING HOURS. 

* WINDS: WEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 55 MPH.

* IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-100000-
/O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
322 AM PDT WED JUN 9 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG
  AND GUSTY DURING THE AFTERNOON AND EVENING HOURS. 

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. RIDGE 
  GUSTS UP TO 75 MPH.

* IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ071-100000-
/O.CON.KREV.LW.Y.0036.100609T1800Z-100610T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE
322 AM PDT WED JUN 9 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 9 PM PDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-100000-
/O.CON.KREV.LW.Y.0036.100609T1800Z-100610T0600Z/
GREATER LAKE TAHOE AREA-
322 AM PDT WED JUN 9 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM PDT THIS EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM
THIS MORNING TO 11 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 3 TO 5 FEET WITH THE HIGHEST WAVES ALONG
  NORTHEAST SHORES FROM CRYSTAL BAY TO GLENBROOK. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
688 
WWUS75 KREV 091722
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1022 AM PDT WED JUN 9 2010

NVZ001-004-100400-
/O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
1022 AM PDT WED JUN 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 95 AND 
  NEVADA HIGHWAY 447.

* AREAS OF BLOWING DUST ARE POSSIBLE DURING THE AFTERNOON AND 
  EVENING HOURS WITH PERIODS OF VISIBILITY DROPPING AS LOW AS 
  ONE MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-100400-
/O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITY OF...SPARKS
1022 AM PDT WED JUN 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: WEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 55 MPH.

* IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-100400-
/O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
1022 AM PDT WED JUN 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. RIDGE 
  GUSTS UP TO 75 MPH.

* IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ071-100400-
/O.CON.KREV.LW.Y.0036.100609T1800Z-100610T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE
1022 AM PDT WED JUN 9 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-100400-
/O.CON.KREV.LW.Y.0036.100609T1800Z-100610T0600Z/
GREATER LAKE TAHOE AREA-
1022 AM PDT WED JUN 9 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

* WAVE HEIGHTS FOR LAKE TAHOE: 3 TO 5 FEET WITH THE HIGHEST WAVES
  ALONG NORTHEAST SHORES FROM CRYSTAL BAY TO GLENBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
568 
WWUS75 KREV 100352
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
852 PM PDT WED JUN 9 2010

CAZ073-NVZ001-003-004-100500-
/O.CAN.KREV.WI.Y.0012.000000T0000Z-100610T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS
852 PM PDT WED JUN 9 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS WESTERN NEVADA AND MONO COUNTY HAVE DROPPED TO 10 TO
20 MPH WITH GUSTS TO 35 MPH.

$$

CAZ072-NVZ002-100500-
/O.CAN.KREV.LW.Y.0036.000000T0000Z-100610T0600Z/
GREATER LAKE TAHOE AREA-
852 PM PDT WED JUN 9 2010

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY. 

WINDS ON LAKE TAHOE HAVE DECREASED TO 10 TO 15 MPH WITH GUSTS TO
25 MPH.

$$

CAZ071-100500-
/O.EXP.KREV.LW.Y.0036.000000T0000Z-100610T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE
852 PM PDT WED JUN 9 2010

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS HAVE DECREASED TO 10 TO 15 MPH WITH GUSTS TO 25 MPH ACROSS
EASTERN SIERRA...EASTERN PLUMAS AND LASSEN COUNTIES.

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jun 8, 2:52 AM PDT, 11 hours 16 minutes earlier.

Area forecast discussion, Jun 8, 2:52 AM PDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
252 AM PDT TUE JUN 8 2010

.SHORT TERM...
ANOTHER SUNNY DAY IS IN ORDER WITH ABOVE NORMAL TEMPERATURES
ACROSS THE REGION AS ZONAL FLOW CONTINUES THROUGH THIS EVENING.
TOMORROW WILL SEE A PATTERN CHANGE AS A LOW PRESSURE SYSTEM
APPROACHES FROM THE NORTHWEST INTRODUCING COOLER AND BREEZY
CONDITIONS INTO THIS WEEKEND.

THE UPPER JET ASSOCIATED WITH THE TROUGH WILL DIP SOUTH ON WEDNESDAY
WHICH WILL INCREASE SOUTHWEST WINDS OVER THE SIERRA CREST AND
WESTERN NV WEDNESDAY INTO WEDNESDAY EVENING. THE ORIENTATION OF
THE JET IN THE GFS AND NAM SOLUTIONS FAVOR A BRIEF DOWNSLOPE WIND
EVENT DURING THE DAY WEDNESDAY WHILE THE ECMWF DOES NOT...AS IT
PUSHES THE JET FARTHER SOUTH. SUSTAINED WINDSPEEDS COULD BE AROUND
30 MPH WITH GUSTS AS HIGH AS 45 MPH IF THE DOWNSLOPE WINDS OCCUR.
STILL ONLY MODERATE CONFIDENCE DUE TO LACK OF MODEL AGREEMENT.
HOWEVER...EVEN IF THE DOWNSLOPE EVENT DOES NOT MATERIALIZE...GUSTY
CONDITIONS ARE STILL EXPECTED AHEAD OF THE COLD FRONT WEDNESDAY.

IN ADDITION TO BEING WINDY...TEMPERATURES WILL COOL CONSIDERABLY
WITH THIS SYSTEM. AFTERNOON HIGH TEMPERATURES WILL DROP AROUND 10
DEGREES ON WEDNESDAY AND ANOTHER 5 DEGREES ON THURSDAY IN THE COLD
POOL BEHIND THE FRONT. REGARDING TIMING OF THE FRONTAL PASSAGE...
IT LOOKS TO MOVE SOUTH THROUGH NORTHERN CA/NV EARLY THURSDAY
MORNING...SHIFTING WINDS TO THE NORTHWEST IN ITS WAKE.

AS FOR PRECIP...THIS LOOKS TO BE A RATHER DRY SYSTEM WITH
SHOWERS...IF ANY...AFFECTING ONLY THE SIERRA CREST AND NORTHERN
LASSEN AND WASHOE COUNTIES. PRECIPITABLE WATER ESTIMATES ARE UNDER
AN INCH WITH THIS SYSTEM SO QPF LOOKS TO BE NEGLIGIBLE WITH THE
EXCEPTION OF A FEW TENTHS IN SHOWERS OVER EXTREME NORTHERN WASHOE
COUNTY WEDNESDAY AND THURSDAY. LABELLE

.LONG TERM...FRIDAY THROUGH MONDAY...
MEDIUM RANGE MODELS APPEAR TO BE STUCK IN THE SAME SITUATION AS LAST
FEW DAYS WHERE OPERATIONAL GFS TRENDS TOWARD THE ECMWF/CANADIAN
SOLUTION EARLY IN THE EXTENDED FORECAST PERIOD THEN BEGINS TO VEER
QUITE A BIT BY THE LAST TWO DAYS OF THE PERIOD. TODAY THE GEFS
ENSEMBLE MEMBERS ARE AGAIN IN GOOD AGREEMENT WITH THE OPERATIONAL
ECMWF THROUGH DAY 5. BUT NOW THEY ARE SHOWING MUCH GREATER SPREAD IN
THEIR SOLUTIONS BY DAYS 6 AND 7. THIS IS LENDING EVEN LESS
CONFIDENCE TO THE FORECAST BEYOND SATURDAY.

UPPER LOW IS ENTRENCHED OVER THE AREA EARLY FRIDAY AND REMAINS SO
THROUGH SATURDAY. THIS PROVIDES A COOL COUPLE OF DAYS WITH TEMPS
WELL BELOW AVERAGE. BUMPED UP POPS JUST A BIT FOR SATURDAY AS WELL.
WITH OVERLAND TRAJECTORY OF THE UPPER LOW DO NOT THINK MSTR WILL BE
OVERLY ABUNDANT BUT COLD POOL ALOFT SHOULD HELP DEVELOP SHOWERS BOTH
DAYS WITH BEST COVERAGE OVER THE ERN CWA.

OPERATIONAL GFS IS STILL TRYING TO LIFT THE LOW OUT MUCH FASTER THAN
THE ECMWF AND MOST OF THE GEFS ENSEMBLE MEMBERS SUNDAY. DIFFERENCES
IN THE MODELS LEAD TO BIG DIFFERENCES IN THE FORECAST HIGHS. HAVE
OPTED TO TREND CLOSER TO THE ECMWF/GEFS ENSEMBLE COMPROMISE SOLUTION
AND HOLD A FEW MORE CLOUDS INTO THE RGN AND KEEP TEMPS BELOW MOS
GUIDANCE. ALL MODELS BUILD RIDGE BY MONDAY WITH GFS STRONGER. ECMWF
AND SOME GEFS ENSEMBLE MEMBERS ARE TRYING TO DEVELOP ANOTHER TROF IN
THE PAC NW BY LATE MONDAY WITH A SRN EXTENSION INTO THE NRN PORTIONS
OF OUR CWA. THIS WOULD RESULT IN GUSTY WINDS BY MONDAY AND MAYBE
BETTER MIXING. MONDAY SHOULD BE THE WARMEST DAY WITH TEMPS BACK
ABOVE AVERAGE. WILL HOLD PCPN OUT OF THE SUNDAY/MONDAY TIME FRAME
FOR NOW. MLF
&&

.AVIATION...
VFR THROUGH EARLY WEDNESDAY FOR ALL TAF SITES. GUSTY WINDS AGAIN
THIS AFTERNOON FROM THE WEST AT KTRK AND KRNO AND SOUTH AT KTVL.
GENERALLY GUSTS WILL APPROACH 20-25 KTS BUT SOME NEAR 30 KTS
POSSIBLE FOR KRNO AFTER 8/21 UTC.

WINDS WILL GUSTS HIGHER FOR WEDNESDAY AHEAD OF THE NEXT COLD FRONT.
WILL LIKELY SEE GUSTS AT KRNO IN THE 35-40 KT RANGE AFTER 9/20
UTC WHILE GUSTS AT KTRK AND KTVL WILL BE IN THE 25-30 KT RANGE.
MLF &&

.HYDROLOGY...
DAYTIME HIGHS WILL BE RATHER WARM AGAIN TODAY AND SHOULD RESULT IN
ANOTHER DAY OF GOOD MELTING. BUT THEN THE MELT WILL SLOW AS TEMPS
FALL 10 TO 15 DEGREES BY WEDNESDAY IN THE WAKE OF A COLD FRONT.
MANY STREAMS HAVE SEEN THEIR PEAKS ALREADY OR ARE EXPERIENCING
THEM RIGHT NOW...BASED ON MOST RECENT OBSERVATIONS FROM STREAM
GAGES AROUND THE AREA. THIS INCLUDES MANY STREAMS ON THE WEST SIDE
OF TAHOE AND IN THE UPPER REACHES OF THE CARSON BASIN. THE WEST
FORK OF THE WALKER ALSO APPEARS TO BE PEAKING WHILE THE EAST FORK
MAY HAVE ANOTHER NIGHT TO GO. ONE EXCEPTION IN THE TAHOE BASIN IS
TROUT CREEK...WHERE THE PEAKS ARE THE HIGHEST RIGHT NOW THAT HAVE
THUS FAR OCCURRED. THESE MAY CLIMB JUST A BIT MORE TONIGHT WITH
MORE GOOD DAY OF MELTING IN THE UPPER REACHES OF CREEK ABOVE SOUTH
LAKE.THE LOWER HIGH TEMPS LATER THIS WEEK WILL RESULT IN
SIGNIFICANTLY REDUCED FLOWS IN MOST SIERRA STREAMS. BUT FARTHER
DOWNSTREAM IN WRN NV THE PEAK MAY OCCUR EITHER WEDNESDAY OR THURSDAY.

EXPECT HIGH FLOWS AGAIN EARLY THIS MORNING IN THE TAHOE BASIN...THE
UPPER REACHES OF THE CARSON BASIN...THE WALKER BASIN AND THE SMALL
STREAMS THAT FLOW INTO MONO LAKE. WILL CONTINUE RIVER STATEMENT
FOR HIGH FLOWS IN PARTS OF THE TAHOE BASIN AND THE UPPER REACHES
OF THE CARSON. MEANWHILE A FLOOD WARNING REMAINS IN EFFECT FOR THE
WEST FORK OF THE WALKER RIVER DOWNSTREAM TO TOPAZ LAKE. THE
HIGHEST FLOWS AROUND WALKER AND COLEVILLE WILL BE THIS MORNING
WITH LESSER FLOWS WEDNESDAY MORNING. MAY DROP THE WARNING LATER
TODAY AND OPT FOR A FLOOD ADVISORY FOR LATE TONIGHT AND EARLY
WEDNESDAY. FLOW THIS MORNING SHOULD BE AROUND 3600 CFS BUT THEN
DROP TO AROUND 3200 CFS BY WEDNESDAY MORNING. MINOR LOW LAND
FLOODING WILL CONTINUE THIS MORNING WITH A DECREASE IN THE FLOW
BY AFTERNOON. THERE IS NO FLOODING EXPECTED DOWNSTREAM OF TOPAZ
LAKE ALONG THE WALKER RIVER IN NEVADA. ADDITIONAL DETAILS CAN BE
FOUND IN THE TOP NEWS SECTION OF OUR HOMEPAGE WEATHER.GOV/RENO AND
IN THE FOLLOWING PRODUCTS: RNOFLSREV...RNORVSREV AND RNOESFREV. DF/MLF
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jun 8, 1:56 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
156 PM PDT TUE JUN 8 2010

CAZ072-073-NVZ002-003-100000-
GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...
GARDNERVILLE
156 PM PDT TUE JUN 8 2010

...SPRING SNOWMELT WILL CONTINUE TO CAUSE HIGH FLOWS THROUGH
WEDNESDAY IN HIGHER ELEVATIONS OF THE LAKE TAHOE BASIN...UPPER
CARSON AND WALKER RIVER BASINS...MONO LAKE...AND UPPER OWENS RIVER
BASIN...

...COOLER WEATHER LATER THIS WEEK WILL ALLOW FLOWS TO SUBSIDE...

WARM WEATHER HAS PRODUCED INCREASED SNOWMELT OVER THE PAST FEW
DAYS...CAUSING SOME AREA RIVERS AND STREAMS TO RISE TO NEAR OR JUST
ABOVE FLOOD STAGE.  HOWEVER...COOLER TEMPERATURES BEGINNING
WEDNESDAY AND EXTENDING THROUGH THE WEEKEND WILL DECREASE SNOWMELT
AND ALLOW FLOWS IN RIVERS AND STREAMS TO SUBSIDE.

THE WEST WALKER RIVER ABOVE TOPAZ LAKE IN THE WALKER AND COLEVILLE
AREA IN MONO COUNTY HAS EXCEEDED FLOOD STAGE EACH MORNING SINCE
SATURDAY.  THE HIGHEST FLOWS WERE NEAR ONE HALF FOOT ABOVE FLOOD
STAGE ON SUNDAY AND MONDAY MORNINGS.  A FLOOD ADVISORY REMAINS IN
EFFECT FOR THIS PORTION OF THE WEST WALKER THROUGH WEDNESDAY
MORNING.  HIGH FLOWS WILL CONTINUE ON TUESDAY...WITH THE RIVER
EXPECTED TO CREST NEAR FLOOD STAGE AGAIN WEDNESDAY MORNING...BETWEEN
2 AM AND 8 AM...WITH SOME MINOR LOWLAND FLOODING. FLOWS WILL
DECREASE ON THE UPPER WEST WALKER AFTER WEDNESDAY AS TEMPERATURES
COOL.

RESIDENTS IN THE WALKER...COLEVILLE...TOPAZ CALIFORNIA AREA SHOULD
BE AWARE OF POSSIBLE MINOR FLOODING IN LOWLANDS...PASTURES AND LOW
LYING RURAL ROADS FROM WALKER TO TOPAZ LAKE. THERE IS CURRENTLY NO
FLOODING EXPECTED ALONG THE WALKER RIVER IN NEVADA DOWNSTREAM OF
TOPAZ LAKE.  HIGHER FLOWS SHOULD BE EXPECTED NEXT WEEK AS
TEMPERATURES RISE.  HOWEVER...LEVELS SEEN OVER THE PAST FEW DAYS ARE
NOT EXPECTED.

RIVERS...STREAMS...AND CREEKS THROUGH THE EASTERN SIERRA WILL
CONTINUE TO HAVE HIGH FLOWS THIS WEEK...BUT NO ADDITIONAL FLOODING
IS EXPECTED.  THE COOLING TREND BEGINNING WEDNESDAY WILL DECREASE
SNOWMELT LATER THIS WEEK...ALLOWING FLOWS TO SUBSIDE.  WHEN
TEMPERATURES WARM AGAIN NEXT WEEK...EXPECT FURTHER SNOWMELT AND
INCREASED FLOWS.

ANYONE CAUGHT UNPREPARED IN COLD AND FAST MOVING WATERS CAN
QUICKLY EXPERIENCE HYPOTHERMIA. WARNING SIGNS FOR HYPOTHERMIA
INCLUDE UNCONTROLLED SHIVERING...MEMORY LOSS...DISORIENTATION...
INCOHERENCE...SLURRED SPEECH...DROWSINESS AND APPARENT EXHAUSTION.
HYPOTHERMIA CAN OCCUR FASTER IN CHILDREN THAN IN ADULTS...SO
MONITOR CHILDREN CLOSELY FOR SYMPTOMS.

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:55 PM PDTRiver Flood AdvisoryREVMono21 hr
Jun 8, 2:08 PM PDTLake Wind AdvisoryREVAlpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more31 hr

Nearby

Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.